Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2005, 5:29 PM CDT for Dickson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 5:29 PM CDT (22:29 UTC)
- Expired
- May 12, 2005, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 122229 SVROHX TNC043-122300- /O.NEW.KOHX.SV.W.0079.050512T2229Z-050512T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 529 PM CDT THU MAY 12 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DICKSON COUNTY IN TENNESSEE * UNTIL 600 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR VANLEER...OR ABOUT 12 MILES NORTH OF DICKSON...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLAYDEN BY 535 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3620 8754 3611 8721 3630 8713 3639 8749 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 12, 2:30 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU MAY 12 2005 .SHORT TERM...(THROUGH FRI) CURRENT...NEARLY STATIONARY TSRA TO SW OF BNA MOST LIKELY ASSOCIATED WITH WEAK LO LEVEL TROF. ALSO SOME ISOLATED TOPO ACTIVITY AGAIN OVER PLATEAU. TEMPS QUITE WARM...IN 85-90 DEG RANGE. EVER INCREASING CHANCE OF CONVECTION AS AIR MASS FURTHER DESTABILIZES AND H5 RIDGE BREAKS DOWN. BEST CHANCE OF COURSE IN NORMALLY FAVORED DIURNAL TIMES. .LONG TERM... STILL LOOKS GOOD FOR RAIN SAT. FRONT SHOULD BE AROUND BNA BY 00Z SUN...AND PUSH THRU REST OF CWA SAT EVE. COULD BE SOME SEVERE WEATHER SAT BUT WILL NOT MENTION FOR NOW. HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...FOLLOWED MAV NUMBERS PRETTY CLOSELY...AGAIN A LITTLE COOLER TONITE. BNA BT 64/88/65/78 1237 CKV BT 64/87/64/77 1257 CSV BT 58/84/61/75 1227 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 12, 5:30 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT SWEEPING ACROSS THE REGION MAY BRING A ROUND OF ISOLATED SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE SATURDAY. 07
In the hours before
Special weather statement, May 12, 11:51 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1151 AM CDT THU MAY 12 2005 TNZ062-121715- ...THIS IS A TEST JLM
Special weather statement, May 12, 12:15 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1215 PM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-121800- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1215 PM CDT THU MAY 12 2005 SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT HOUR IN A LINE...FROM TOPSY IN NORTHEAST WAYNE COUNTY...SOUTHWEST ACROSS WAYNESBORO INTO THE LUTTS AREA OF SOUTHWEST WAYNE COUNTY. AN ISOLATED THUNDERSTORM WAS INDICATED IN THE SOUTHWEST CORNER OF WILLIAMSON COUNTY...JUST NORTHEAST OF PRIMM SPRINGS. BRIEF HEAVY DOWNPOURS OF RAIN CAN BE EXPECTED WITH THESE STORMS...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THUNDERSTORMS ARE FORMING ALONG A WEAK INVERTED TROUGH AXIS THAT IS EXTENDING FROM NORTHEAST MISSISSIPPI...NORTHEAST INTO SOUTHWEST MIDDLE TENNESSEE AND THEN EXTENDS INTO THE NASHVILLE AREA. ADDITIONAL DEVELOPMENT ON THE NORTHERN END OF THE TROUGH AXIS IS EXPECTED DURING THE AFTERNOON. BECAUSE OF A WEAK WIND FIELD ALOFT THE STORMS WILL MOVE VERY LITTLE FROM WHERE THEY DEVELOP. BOYD 01
Special weather statement, May 12, 1:15 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT THU MAY 12 2005 TNZ056>058-060-093-094-121845- HICKMAN-LAWRENCE-LEWIS-MAURY-PERRY-WAYNE- 115 PM CDT THU MAY 12 2005 A THUNDERSTORM WAS PRODUCING BRIEF DOWNPOURS OF HEAVY RAIN IN LEWIS COUNTY...OVER DEPRIEST BRANCH. LITTLE MOVEMENT IN THE THUNDERSTORM CAN BE EXPECTED THROUGH 145 PM. BOYD 01
Special weather statement, May 12, 3:36 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-122200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 336 PM CDT THU MAY 12 2005 ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH LITTLE MOVEMENT...BECAUSE OF A WEAK WIND FIELD ALOFT. ACTIVITY SHOULD BEGIN TO DISSIPATE AROUND SUNSET. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 38 min |
| May 12, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| May 12, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.